Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Mar 18, 2021, 5:04 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 5:04 PM PDT (00:04 UTC)
- Expired
- Mar 18, 2021, 11:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
321 WWUS46 KEKA 190004 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 504 PM PDT Thu Mar 18 2021 CAZ107-190600- /O.CAN.KEKA.WS.W.0004.000000T0000Z-210319T0600Z/ /O.NEW.KEKA.WW.Y.0016.210319T0004Z-210319T0600Z/ Northern Trinity- 504 PM PDT Thu Mar 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 4000 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Two to five inches of snow above 4000 feet. * WHERE...Northern Trinity County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Plan on slippery road conditions, particularly near Scott Mountain Summit on Highway 3. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
1 follow-up statement
536 WWUS46 KEKA 190530 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1030 PM PDT Thu Mar 18 2021 CAZ107-190630- /O.EXP.KEKA.WW.Y.0016.000000T0000Z-210319T0600Z/ Northern Trinity- 1030 PM PDT Thu Mar 18 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING ABOVE 4000 FEET... $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 18, 2:58 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 18, 2:58 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
258 PM PDT Thu Mar 18 2021
.SYNOPSIS...Rain showers and high elevation snow will continue
tonight as a cold front passes through. Scattered showers, with cool
and brisk conditions will persist through Friday night. A few showers
may linger into Saturday, mainly north of Cape Mendocino. Otherwise
expect milder high temperatures with clearing skies heading into
Sunday.
&&
.DISCUSSION...A weakening cold front continues to push into the area
this afternoon. The precipitation field thus far has been somewhat
underwhelming. Downslope flow across most of the coastal plain cut
down significantly on initial rainfall, with some areas only
receiving light rain within the past couple of hours. Upstream
cloudiness, both at the low levels and aloft on H2O presentation are
equally anemic. No lightning has been detected except E and NE of
upper low well W of the OR coast. In fact, the cloud tops offshore
and across our land areas have remained quite warm today. Snow levels
based on dry and wet bulb temperatures still appear to be running
over 5K feet, and most temperatures across N Trinity county have
continued to slowly rise into the afternoon.
For the afternoon package, have lowered QPF values, particularly
along the coast. However, downslope flow is expected to continue to
decrease as we go into the evening hours, and what's left of the
offshore precip field should have an easier time of pushing across
the coastal plain. Total snowfall across the Winter Storm Warning
will likely be several inches lower than previously forecast, but
amounts should still reach warning criteria in most areas by the end
of the warning as low-level temperatures cool this evening and
upslope flow from the Sacramento Valley continues. Indications are
that 5-6 inches of snow are still possible near the Scott Mountain
Pass before precipitation wanes. Support for isolated thunderstorms
and small hail appears to be low. Have kept isolated thunder for the
N outer waters tonight. There may be some small hail showers offshore
as well, but it appears that temperatures may be a bit too warm for
them to make it inland.
Through Friday, unseasonably cool temperatures and additional
scattered showers will pass through. Isolated to scattered showers
will linger into Saturday as a secondary shortwave rounds the
backside of the departing upper trough, but will be mainly limited to
the northern interior mountains and around Del Norte County
northward. High pressure will allow for clearing skies Saturday
night, with some valley fog forming inland. Frost will be a concern
once again for Sunday morning, with a fairly sunny and dry day
expected thereafter. Temperatures will trend milder through the
weekend, but northerly breezes each afternoon will keep it feeling on
the cool-side for many spots. A weakening cold front and upper
trough may bring some light rain on Monday, mainly for Humboldt and
Del Norte counties, with little or no rainfall expected at this time
farther SE. /AAD&SEC
&&
.AVIATION...Ahead of an approaching cold front, overnight through
late morning, only meager amounts of rain occurred at the coastal
TAF sites, and sky conditions remained VFR. Around 19Z, moderate
rain was recorded in Del Norte as the front pushed ashore. Ceilings
dropped into low MVFR while visibilities lowered into IFR. Interior
airports like UKI received more measurable amounts in the morning as
well as widespread MVFR conditions early on. By mid-afternoon, rain
totals were not too impressive across the region, but showers should
occasional showers should continue through afternoon. Above ground
winds remained quite strong ahead of the front. Therefore, LLWS was
included in the TAFs as the potential for LLWS was substantial...
especially at ACV and CEC.
Through the remainder of the period, showers along the front and
post frontal showers will continue to move over NW California today.
The greatest amount of precipitation will be associated with these
showers. Also, at the coast, conditions are expected to
intermittently lower into MVFR and winds will remain gusty. LLWS will
be diminishing due to frontal passage. Dips into IFR may be
possible...mainly over some inland locations. Expect improving sky
conditions into the evening, although visibilities may teeter-totter
between VFR and MVFR. Occasional showers should continue overnight.
&&
.MARINE...Winds will generally ease throughout this afternoon, but
the northern outer waters will see another burst of near gales and
gale force gusts late this afternoon and early this evening after a
brief lull. Winds will veer starting Friday afternoon and become
northerly again around midday on Saturday. Northerlies will ramp up
as we head into Sunday and become generally moderate to fresh
breezes by mid-morning on Sunday, strongest in the usual spot
downwind of Cape Mendocino.
Steep short-period southerly seas this afternoon will slowly decay
tonight, and will be replaced by a large west swell peaking around
18 feet at 15 seconds Friday morning. Combined seas in the northern
outers are expected to reach 18 to 20 ft at this time, thus have
issued a haz seas warning for this zone through early Friday
afternoon. This swell will decay heading into the weekend, with some
short period northerly seas mixing in primarily to the south of Cape
Mendocino.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 11 PM this evening for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM Friday for PZZ450-455-475.
Small Craft Advisory until 3 AM Friday for PZZ470.
Hazardous Seas Warning from 3 AM to 3 PM Friday for PZZ470.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 18, 5:58 AM PDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 558 AM PDT Thu Mar 18 2021 CAZ110>115-191300- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 558 AM PDT Thu Mar 18 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-191300- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 558 AM PDT Thu Mar 18 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some small hail may mix in with heavier showers along the Humboldt and Del Norte coast later on Friday. High surf with breaking waves along the coast up to 20 feet will also be found on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-191300- Northern Trinity- 558 AM PDT Thu Mar 18 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect above 4000 feet. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-108-191300- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 558 AM PDT Thu Mar 18 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Light to moderate rainfall is expected on Thursday and Friday. Rainfall amounts around 1 to 2 inches are expected across much of the mountainous terrain, with lighter amounts in the valleys. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some light mountain snow showers are possible, with snow levels dropping to 3000 to 3500 feet on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:32 AM PDT | Frost Advisory | EKA | Lake, Mendocino | 29 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.